Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 25, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 11, 2011, 5:12 PM MDT for 4 counties in Colorado. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2011, 5:12 PM MDT (23:12 UTC)
- Expired
- Jun 11, 2011, 5:48 PM MDT
- In force
- 36 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Arapahoe County, CO, Elbert County, CO, Lincoln County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 92 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 3:35 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -355 J/kg
- Mixed-layer LCL
- 1833 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
975 WUUS55 KBOU 112312 SVRBOU COC005-039-073-121-120015- /O.NEW.KBOU.SV.W.0025.110611T2312Z-110612T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 512 PM MDT SAT JUN 11 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN WASHINGTON COUNTY IN NORTHEAST COLORADO NORTHEASTERN LINCOLN COUNTY IN EAST CENTRAL COLORADO EASTERN ELBERT COUNTY IN EAST CENTRAL COLORADO EXTREME SOUTHEASTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO * UNTIL 615 PM MDT * AT 510 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND DAMAGING OUTFLOW WINDS UP TO ABOUT 65 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 20 MILES NORTH OF GENOA TO 21 MILES SOUTHWEST OF LIMON...OR ALONG A LINE EXTENDING FROM 20 MILES NORTH OF LIMON TO 21 MILES SOUTHWEST OF LIMON... MOVING EAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THURMAN... LIMON...HUGO AND GENOA. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS AND BRIEF FUNNEL CLOUDS ARE LIKELY WITH THESE STORMS. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THIS LINE OF STORMS PASS. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 3965 10372 3965 10311 3901 10341 3896 10405 TIME...MOT...LOC 2310Z 264DEG 23KT 3955 10359 3901 10389 WIND...HAIL 60MPH 1.00IN $$ BAKER
1 follow-up statement
105 WWUS55 KBOU 112348 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 548 PM MDT SAT JUN 11 2011 COC005-039-073-121-112355- /O.CAN.KBOU.SV.W.0025.000000T0000Z-110612T0015Z/ WASHINGTON CO-LINCOLN CO-ELBERT CO-ARAPAHOE CO- 548 PM MDT SAT JUN 11 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN ARAPAHOE...EASTERN ELBERT...NORTHEASTERN LINCOLN AND SOUTHWESTERN WASHINGTON COUNTIES IS CANCELLED... THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED EAST AND WEAKENED...AND ARE NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. ALTHOUGH THUNDERSTORMS IN THE AREA MAY STILL PRODUCE WIND GUSTS TO AROUND 45 MPH POSSIBLY CAUSING CONSIDERABLE BLOWING DUST UNTIL 615 PM MDT. LAT...LON 3965 10372 3965 10311 3901 10341 3896 10405 TIME...MOT...LOC 2345Z 264DEG 23KT 3957 10330 3903 10360 $$ BAKER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:10 PM MDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 11, 3:10 PM MDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 310 PM MDT SAT JUN 11 2011 .SHORT TERM...SKIES HAVE CLEARED BRIEFLY BEHIND AN UPPER TROUGH MOVING ACROSS EASTERN COLORADO...ALLOWING CONVECTION TO ERUPT ACROSS THE MOUNTAINS AND FOOTHILLS. EXPECT THIS TO CONTINUE THIS AFTERNOON...AND STORMS TO TRANSITION TO THE PLAINS. THUS FAR WEAKER STORMS HAVE MOVED QUICKLY DUE TO STRONG SOUTHWEST WINDS ALOFT. AS A RESULT MAIN THREAT FROM STORMS OVER THE MOUNTAINS AND FOOTHILLS SHOULD BE GUSTY WINDS. DEWPOINTS IN THE LOW 50S EAST OF THE URBAN CORRIDOR SHOULD BE THE FOCUS FOR POSSIBLY SEVERE THUNDERSTORMS FROM MID AFTERNOON INTO THE EVENING. SKIES WILL CLEAR FROM THE WEST BY MID EVENING...WITH MOST OF THE STORMS NEAR THE KANSAS BORDER BY MIDNIGHT. BOUNDARY LAYER MOISTURE TONIGHT DOES NOT LOOK EXTENSIVE ENOUGH TO CREATE A LARGE AREA OF FOG TONIGHT. SUNDAY WILL FEATURE MORE OF THE SOUTHWEST WINDS ALOFT...ALONG WITH A LEE SURFACE TROUGH AND A THERMAL RIDGE ALOFT. AS A RESULT TEMPERATURES ON THE PLAINS WILL APPROACH 90 DEGREES. A PASSING TROUGH TO OUR NORTH WILL KICK OFF SOME SHOWERS AND THUNDERSTORMS... WILL KEEP THE SLIGHT CHANCE OVER THE CWA...WITH THE HIGHEST POPS IN THE NORTHEAST CORNER. .LONG TERM...MODELS CONTINUE TO TREND TOWARD A WEAKER SHORTWAVE FOR TUESDAY WITH LITTLE EFFECT ON COLORADO. WE WILL BE FAIRLY DRY ON MONDAY BUT WITH A LITTLE SURFACE MOISTURE REMAINING WE CAN HANG ON TO THE LOW POPS ON THE PLAINS. STILL EXPECTING A COUPLE DEGREES OF COOLING AND PERHAPS A SLIGHT INCREASE IN MOISTURE FOR TUESDAY AND MAYBE WEDNESDAY AS THE SHORTWAVE MOVES NORTH OF US...BUT ONLY A SUBTLE CHANGE. THEN THE RIDGE REBUILDS FOR SLIGHTLY WARMER AND PROBABLY DRIER WEATHER ON THURSDAY. MODELS ARE STANDING FIRM GROUND ON THEIR SOLUTIONS FOR THE TROUGH MOVING INTO THE WEST FRIDAY. GFS CONTINUES TO SHOW A LOW OVER THE GREAT BASIN PUTTING US IN SOUTHWEST FLOW ALOFT AND ALSO BRINGING SOME COOLING AND PROBABLY HIGHER POPS...AT LEAST EVENTUALLY. MEANWHILE ECMWF HAD THIS WEAKER AND ALONG OR NORTH OF THE CANADIAN BORDER...WHICH MAY AGAIN HAVE LITTLE EFFECT ON US. OTHER MODELS ARE IN BETWEEN. WILL HEDGE WITH A SLIGHT COOLING/MOISTENING TREND. && .AVIATION...THUNDERSTORMS WILL BE POSSIBLE THROUGH 01Z...WITH PREVAILING VFR CONDITIONS...AND BRIEF MVFR CEILINGS AND VISIBILITIES POSSIBLE. IN THE METRO AREA AIRPORTS STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE EAST OF THE METRO AREA WHERE DEWPOINTS ARE HIGHER. TONIGHT THERE MAY BE SOME AREAS OF FOG...BUT IT DOES NOT LOOK EXTENSIVE...SO WILL ONLY MENTION VCFG IN THE TAFS. && .HYDROLOGY...STORMS TODAY HAVE BEEN MOVING QUICKLY DUE TO THE FAST FLOW ALOFT...RAINFALL AMOUNTS HAVE BEEN LIGHT...SO WE ARE NOT LOOKING AT A SERIOUS THREAT OF OF HEAVY RAIN OVER THE BURN AREAS. STRONGER STORMS IN NORTHEAST COLORADO THIS EVENING MAY PRODUCE HEAVY RAIN. WE ARE LOOKING AT TWO WARM DAYS SUNDAY AND MONDAY...WHICH WILL SLIGHTLY INCREASE SNOWMELT AND THE RATE OF RUNOFF. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS BOTH DAYS...BUT THE GREATEST CHANCE OF THUNDERSTORMS WILL BE IN FAR NORTHEAST COLORADO. LOOKING FURTHER AHEAD...TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE NORMAL THROUGH THE WEEK...SO WE WILL HAVE TO CONTINUE TO CLOSELY WATCH RUNOFF RATES ON SNOWMELT. EACH DAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS. A FLOOD WARNING CONTINUES FOR RIVERS IN JACKSON COUNTY. FLOOD ADVISORIES CONTINUE FOR RIVERS IN GRAND COUNTY...THE LARAMIE RIVER AND CACHE LA POUDRE RIVER AND TRIBUTARIES IN NORTHERN LARIMER COUNTY AND THE CACHE LA POUDRE RIVER IN WESTERN WELD COUNTY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && RTG/CMG
Hazardous weather outlook, Jun 11, 10:50 AM MDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1050 AM MDT SAT JUN 11 2011 COZ030>051-121200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1050 AM MDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT STRONG GUSTY SOUTH WINDS ON THE PLAINS WILL ALLOW DEWPOINTS TO CLIMB INTO THE LOWER TO MIDDLE 50S...AND WITH FORECAST CAPES REACHING 1500 TO 2000 WE EXPECT A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE THUNDERSTORMS SHOULD DEVELOP FIRST OVER THE CONTINENTAL DIVIDE AND FOOTHILLS EARLY THIS AFTERNOON...THEN SHIFT EAST TO THE PLAINS BY MID AFTERNOON...CONTINUING THIS EVENING. BY MIDNIGHT MOST OF THE STORMS WILL HAVE MOVED EAST TO THE KANSAS BORDER. OVER THE MOUNTAINS AND FOOTHILLS TODAY...STORMS MAY PRODUCE SMALL HAIL...A QUICK QUARTER INCH OF RAIN...AND WIND GUSTS TO 50 MPH. ON THE NORTHEAST PLAINS AND PALMER DIVIDE...LARGE HAIL...WIND GUSTS TO 60 MPH AND A FEW TORNADOES WILL BE POSSIBLE. SOME HEAVY RAIN MAY BE POSSIBLE THIS EVENING EAST FROM LINCOLN TO MORGAN COUNTY AND EASTWARD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY AND MONDAY WILL BE WARMER AND DRIER AS A WEAK RIDGE OF HIGH PRESSURE BUILDS OVER THE SOUTHERN PLAINS. THERE WILL STILL BE A CHANCE OF STORMS OVER THE NORTHEASTERN PLAINS. AN UPPER LEVEL WEATHER DISTURBANCE IS EXPECTED TO MOVE OVER THE STATE MONDAY NIGHT WHICH WILL BRING SLIGHT COOLING ON TUESDAY. AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN LATER IN THE WEEK. TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE SEASONAL NORMALS KEEPING RIVERS FULL WITH CONTINUED SNOWMELT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2PM TODAY. RTG/CMG
In the hours before
Local storm report, Jun 11, 4:20 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
420 PM MDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL 2 SSE DEER TRAIL 39.59N 104.03W
06/11/2011 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
&&
FREDINLocal storm report, Jun 11, 4:38 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
438 PM MDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL AKRON 40.16N 103.21W
06/11/2011 M0.75 INCH WASHINGTON CO TRAINED SPOTTER
0404 PM HAIL 2 SSE DEER TRAIL 39.59N 104.03W
06/11/2011 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
&&
FREDINLocal storm report, Jun 11, 4:50 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
450 PM MDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL AGATE 39.47N 103.95W
06/11/2011 M0.75 INCH ELBERT CO TRAINED SPOTTER
0426 PM HAIL AKRON 40.16N 103.21W
06/11/2011 M0.75 INCH WASHINGTON CO TRAINED SPOTTER
0404 PM HAIL 2 SSE DEER TRAIL 39.59N 104.03W
06/11/2011 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
&&
FREDINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 12:44 PM MDT | Areal Flood Advisory | BOU | Grand | 71 hr |
| Jun 11, 3:50 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 17 min |
| Jun 11, 4:23 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 23 min |
| Jun 11, 4:30 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert, Lincoln, Washington | 60 min |
| Jun 11, 5:19 PM MDT | Tornado Warning | BOU | Lincoln | 22 min |
| Jun 11, 5:29 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 31 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.